MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG N/A; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MDT SOFAMOR DANEK PUERTO RICO MFG N/A; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 9192510
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Radiographic image review : intra-op images of l4-5 tlif ap and lateral picture of x-rays monitors shows an interbody shaft which has been detached from the inserter and appears to be placed on the spinal canal.No final image provided to demonstrate re-positioning.The review was conducted by a hcp.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a consumer via field representative regarding a patient who undergone spinal therapy with a pre-op diagnosis of l4-5 tlif.It was reported that during tlif procedure through quandrant retractors the cage flipped behind the spinal cord when trying to insert it into the disc space due to the inserter getting loose.There was 2 hours surgical delay due to reported product malfunction.Cage had to be retrieved through midline approach.Laminectomy had to be performed in addition to reach the cage.There was no instrument or implant break.Product utilized correctly according to the directions given in the ifu/labeling.No patient symptoms or complications as a result of this event.No further complications were reported.
 
Additional Manufacturer Narrative
Product analysis #(b)(4) lot# h5132959 after visual and optical examination, the spacer appears to be twisted just past the area that interfaces with the inserter.The damage appears to be the result of torsional overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
N/A
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key11116778
Report Number1030489-2021-00008
Device Sequence Number11687142
Product Code MQP
UDI-Device Identifier00885074520582
UDI-Public00885074520582
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K052261
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2022
Device Model Number9192510
Device Catalogue Number9192510
Device Lot NumberH5132959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;